Alert archive / New York / Freeze Warnings in 2012
Freeze Warning 3, NWS Albany, NY
NWS Albany, NY issued this freeze warning at Apr 25, 2012, 4:25 AM EDT for Berkshire County, Massachusetts; Bennington County, Windham County, Vermont; 13 counties in New York. It took effect at Apr 26, 2012, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2012, 4:25 AM EDT (08:25 UTC)
- In effect from
- Apr 26, 2012, 2:00 AM EDT
- Expired
- Apr 26, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS71 KALY 250825 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 425 AM EDT WED APR 25 2012 MAZ001-025-NYZ041-043-054-083-084-VTZ013-015-252100- /O.NEW.KALY.FZ.W.0003.120426T0600Z-120426T1200Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA- NORTHERN WASHINGTON-EASTERN RENSSELAER-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...SARATOGA SPRINGS... WHITEHALL...GRANVILLE...HOOSICK FALLS...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 425 AM EDT WED APR 25 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. * LOCATIONS...WASHINGTON...SOUTHEAST WARREN...NORTHERN SARATOGA... EASTERN RENSSELAER...BENNINGTON...EASTERN WINDHAM AND BERKSHIRE COUNTIES... * TEMPERATURES...BETWEEN 28 AND 33 DEGREES. * TIMING...FROM 2 AM TO 8 AM THURSDAY MORNING. * IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO WIDESPREAD FROST THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
140 WWUS71 KALY 251953 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 353 PM EDT WED APR 25 2012 NYZ038>040-047>053-058-061-063-260500- /O.EXA.KALY.FZ.W.0003.120426T0600Z-120426T1200Z/ SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE- EASTERN COLUMBIA-WESTERN ULSTER- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA 353 PM EDT WED APR 25 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY FOR THE MOHAWK RIVER VALLEY...THE SCHOHARIE VALLEY AND EASTERN CATSKILLS...THE IMMEDIATE CAPITAL REGION...AND THE CENTRAL TACONICS. * LOCATIONS...THE MOHAWK RIVER VALLEY...THE SCHOHARIE VALLEY AND EASTERN CATSKILLS...THE IMMEDIATE CAPITAL REGION...AND THE CENTRAL TACONICS. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...FROM 2 AM TO 8 AM THURSDAY MORNING. * IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO WIDESPREAD FROST THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MAZ001-025-NYZ041-043-054-083-084-VTZ013-015-260500- /O.CON.KALY.FZ.W.0003.120426T0600Z-120426T1200Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA- NORTHERN WASHINGTON-EASTERN RENSSELAER-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...SARATOGA SPRINGS... WHITEHALL...GRANVILLE...HOOSICK FALLS...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 353 PM EDT WED APR 25 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * LOCATIONS...THE LAKE GEORGE SARATOGA REGION...SOUTHWEST AND SOUTHEAST VERMONT...CENTRAL TACONICS AND THE BERKSHIRES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...FROM 2 AM TO 8 AM THURSDAY MORNING. * IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO WIDESPREAD FROST THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ001-013-NYZ059-060-064>066-260500- /O.NEW.KALY.FR.Y.0003.120426T0600Z-120426T1200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN GREENE- WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 353 PM EDT WED APR 25 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY FOR NORTHWEST CONNECTICUT...THE MID HUDSON VALLEY AND SOUTHERN TACONICS. * LOCATIONS...NORTHWEST CONNECTICUT...THE MID HUDSON VALLEY AND SOUTHERN TACONICS. * HAZARDS...COLD TEMPERATURES LEADING TO FROST FORMATION. * TEMPERATURES...IN THE MID 30S. * TIMING...FROM 2 AM TO 8 AM THURSDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
865 WWUS71 KALY 252109 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 509 PM EDT WED APR 25 2012 MAZ001-025-NYZ038>041-043-047>054-058-061-063-083-084-VTZ013-015- 261200- /O.CON.KALY.FZ.W.0003.120426T0600Z-120426T1200Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 509 PM EDT WED APR 25 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * LOCATIONS...MOHAWK VALLEY...CAPITAL DISTRICT INCLUDING THE SARATOGA AND GLENS FALLS AREAS...EASTERN CATSKILLS...NORTHERN AND CENTRAL TACONICS...BERKSHIRES...AND IN SOUTHERN VERMONT BENNINGTON AND EASTERN WINDHAM COUNTIES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...FROM 2 AM TO 8 AM THURSDAY MORNING. * IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ001-013-NYZ059-060-064>066-261200- /O.CON.KALY.FR.Y.0003.120426T0600Z-120426T1200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN GREENE- WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 509 PM EDT WED APR 25 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * LOCATIONS...THE MID HUDSON VALLEY...SOUTHERN TACONICS AND NORTHWESTERN CONNECTICUT. * HAZARDS...COLD TEMPERATURES LEADING TO FROST FORMATION. * TEMPERATURES...IN THE MID 30S. * TIMING...FROM 2 AM TO 8 AM THURSDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
386 WWUS71 KALY 261206 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 806 AM EDT THU APR 26 2012 MAZ001-025-NYZ038>041-043-047>054-058-061-063-083-084-VTZ013-015- 261315- /O.EXP.KALY.FZ.W.0003.000000T0000Z-120426T1200Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 806 AM EDT THU APR 26 2012 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING HAS EXPIRED FOR THE MOHAWK VALLEY...CAPITAL DISTRICT INCLUDING THE SARATOGA AND GLENS FALLS AREAS...EASTERN CATSKILLS...NORTHERN AND CENTRAL TACONICS...BERKSHIRES...AND IN SOUTHERN VERMONT BENNINGTON AND EASTERN WINDHAM COUNTIES. TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS MUCH OF THE WARNING AREA. THEREFORE...THE FREEZE WARNING HAS EXPIRED. $$ CTZ001-013-NYZ059-060-064>066-261315- /O.EXP.KALY.FR.Y.0003.000000T0000Z-120426T1200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN GREENE- WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 806 AM EDT THU APR 26 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY HAS EXPIRED FOR THE MID HUDSON VALLEY...SOUTHERN TACONICS AND NORTHWESTERN CONNECTICUT. TEMPERATURES HAVE WARMED INTO THE UPPER 30S TO LOWER 40S ACROSS THE ADVISORY AREA. THEREFORE...THE FROST ADVISORY HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Apr 25, 1:38 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 25, 1:38 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 138 AM EDT WED APR 25 2012 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL CONTINUE MOVING NORTHWARD INTO EASTERN CANADA TONIGHT INTO WEDNESDAY. WEAK DISTURBANCES ROTATING AROUND THIS LOW WILL KEEP COOL TEMPERATURES AND LOTS OF CLOUDS AROUND THE REGION INTO WEDNESDAY...ALONG WITH THE POSSIBILITY OF SOME SHOWERS OF RAIN AND WET SNOW...PARTICULARLY ACROSS HIGHER TERRAIN. ANOTHER LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL BRING SHOWERS TO THE REGION THURSDAY AFTERNOON AND EVENING. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 115 AM...OBSERVED TEMPS RUNNING A FEW DEGREES COLDER THAN THE GRIDDED FORECASTS...SO HAVE LOWERED/ADJUSTED TO ACCOUNT FOR CURRENT CONDITIONS. HAVE ALSO LOWERED MIN TEMPS FOR TONIGHT BY 3 TO 4 DEGREES IN SOME LOCATIONS...ESPECIALLY EASTERN AND SOUTHERN AREAS WHERE CURRENTLY THERE IS LITTLE OR NO CLOUD COVER. HAVE ALSO LOWERED CLOUD COVER OVER THE SOUTH AND EAST TO PARTLY CLOUDY. ****PREVIOUS DISCUSSION**** AS OF 10 PM EDT...PARTLY TO MOSTLY CLOUDY SKIES WITH TEMPS RANGING FROM THE MID 30S NORTHWEST TO UPPER 40S PREVAILED ACROSS THE FA. THE RAIN AND SNOW SHOWERS HAVE DECREASED IN COVERAGE CONSIDERABLY DURING THE LAST SEVERAL HOURS AFTER SUNSET. FOR THIS UPDATE HAVE DECREASED POPS EXCEPT OVER FAR NORTHWEST PORTION OF FA. HAVE ALSO ADJUSTED LOW TEMPS LOWER ACROSS NORTHERN PORTIONS OF FA AND LEFT MOST OTHER AREAS CLOSE TO PREVIOUS FORECAST. GENERALLY EXPECT LOWS OVERNIGHT TO RANGE FROM THE UPPER 20S AND LOW 30S NORTHWEST TO THE UPPER 30S TO LOWER 40S SOUTHEAST. THE UPPER LEVEL TROUGH WILL GRADUALLY PIVOT EASTWARD LATER TONIGHT. AN ATTENDANT SURFACE TROUGH WILL ALSO APPROACH FROM CENTRAL NYS LATER TONIGHT. THIS MAY PROVIDE ENOUGH FORCING TO PRODUCE ADDITIONAL SHOWERS OF RAIN AND SNOW OVERNIGHT...AGAIN WITH THE BEST CHC ACROSS WESTERN AREAS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... WEDNESDAY...THE UPPER LEVEL TROUGH AXIS...AND ASSOCIATED LOW/MID LEVEL COLD POOL WILL PIVOT EASTWARD ACROSS THE REGION DURING THE DAY. THIS SHOULD ONCE AGAIN ALLOW CLOUDS TO DEVELOP RAPIDLY IN VALLEY REGIONS AFTER SOME BREAKS OF SUNSHINE. ALSO...ISOLATED TO SCATTERED SHOWERS OF RAIN/SNOW/GRAUPEL WILL ONCE AGAIN DEVELOP...WITH THE GREATEST FREQUENCY AND AREAL COVERAGE ACROSS NW AREAS. THE SHOWERS SHOULD GENERALLY REMAIN LOW TOPPED...WITHOUT ANY THUNDER. FORECAST SOUNDINGS DEPICT AFTERNOON MIXING DEPTH TO BETWEEN 850-825 MB...WHICH SHOULD ALLOW FOR MAX TEMPS TO REACH THE LOWER/MID 50S IN MOST VALLEYS...EXCEPT FOR SOME UPPER 50S ACROSS THE MID HUDSON VALLEY. ACROSS HIGHER ELEVATIONS...MAX TEMPS SHOULD GENERALLY ONLY REACH THE 40S...WITH SOME 30S ACROSS THE HIGHEST PEAKS OF THE ADIRONDACKS. WITH LOW LEVEL WINDS VEERING INTO THE W/NW...CHANNELED FLOW DOWN THE MOHAWK RIVER VALLEY SHOULD ALLOW FOR RATHER GUSTY WINDS IN THIS REGION...AND ALSO EXTENDING FROM THE CAPITAL REGION INTO THE BERKSHIRES...WHERE SOME GUSTS UP TO 35 MPH WILL BE POSSIBLE. WED NT...CLOUDS AND ANY LINGERING SHOWERS SHOULD DIMINISH FROM W TO E IN THE EVENING. THIS MAY ALLOW FOR A PERIOD OF MOSTLY CLEAR SKIES AND LIGHT WINDS...BEFORE HIGH AND MID LEVEL CLOUDS INCREASE FROM THE W TOWARD DAYBREAK THURSDAY. DEPENDING ON HOW LONG THESE CONDITIONS LAST...MAY ALLOW FOR FROST AND/OR FREEZE CONDITIONS TO OCCUR IN PORTIONS OF THE EASTERN MOHAWK VALLEY...THE HUDSON RIVER VALLEY...AND ACROSS WESTERN NEW ENGLAND WHERE THE GROWING SEASON IS UNDERWAY. WE CURRENTLY HAVE FORECAST MINS IN THE LOWER TO MID 30S ACROSS MANY OF THESE AREAS...WITH 20S POSSIBLE ACROSS THE SOUTHERN ADIRONDACKS. THU/THU NT...CLIPPER LIKE SYSTEM WILL APPROACH FROM THE GREAT LAKES REGION DURING THU. MODELS SEEM TO DEPICT TWO POTENTIAL SOURCES OF LIFT AND SFC PRESSURE FALLS...ONE PASSING ACROSS THE SOUTHERN ADIRONDACKS...AND ANOTHER POSSIBLY REDEVELOPING OFF THE NJ COAST. SHOULD ENOUGH LIFT AND/OR EMBEDDED CONVECTION DEVELOP WITH THE SOUTHERN FEATURE...THIS MAY ROB SOME MOISTURE TRANSPORT NORTHWARD INTO OUR REGION...RESULTING IN LESS QPF...WITH PERHAPS ONLY A ROUND OR TWO OF SHOWERS IN THE AFTERNOON/EVENING. HOWEVER...SHOULD THIS SOUTHERN FEATURE BE LESS PROMINENT...MOISTURE TRANSPORT INTO OUR REGION MAY BE STRONGER...AND COULD ALLOW FOR GREATER AREAL COVERAGE OF SHOWERS...AND EVEN EMBEDDED TSTMS ACROSS THE REGION. WILL INDICATE LIKELY POPS FOR THE AFTERNOON HOURS...AND ONLY CHC FOR THE MORNING. IN FACT...THERE IS A CHANCE THAT SOME BREAKS IN THE CLOUDS OCCUR IN THE MORNING HOURS FROM THE HUDSON RIVER VALLEY INTO WESTERN NEW ENGLAND. SHOWERS SHOULD TAPER OFF FROM W TO E THU EVE...ALTHOUGH SOME UPSLOPE SHOWERS OF RAIN/SNOW MAY LINGER ACROSS THE WESTERN ADIRONDACKS LATE THU NT. FOR TEMPS...GENERALLY TOOK BLEND OF MAV/MET MOS FOR THU MAXES...WITH 55-60 IN VALLEYS...AND 40S TO LOWER 50S ACROSS NORTHERN AREAS...AND HIGHER TERRAIN. FOR THU NT...GENERALLY SIDED CLOSER TO THE MET MOS...WITH 35-40 IN VALLEY REGIONS...AND 20S TO LOWER 30S ACROSS HIGHER ELEVATIONS. GUSTY W/NW WINDS WILL BE POSSIBLE IN THE WAKE OF THE COLD/OCCLUDED FRONT THU NIGHT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MOS GUIDANCE. AS LOW PRESSURE BECOMES CUT OFF OVER THE CANADIAN MARITIMES...A SECONDARY COLD FRONT WILL BRING SHOWERS TO THE AREA NORTH AND WEST OF THE CAPITAL REGION ON FRIDAY. HIGH PRESSURE WILL RIDGE IN FROM SOUTH CENTRAL CANADA TO BRING A DRY START TO THE WEEKEND. LOW PRESSURE OVER THE MIDDLE OF THE COUNTRY WILL TRACK EAST TOWARD THE MID-SOUTH/MID-ATLANTIC...BRINGING ANOTHER CHANCE OF RAIN TO OUR FORECAST AREA...MAINLY FOR SUNDAY. THE SAME HIGH SETTLES IN FOR MONDAY...ALTHOUGH A NORTHWEST FLOW COULD PRODUCE SOME LAKE EFFECT SNOW FOR THE WESTERN ADIRONDACKS MONDAY NIGHT. AS THE HIGH BECOMES CENTERED OVER THE MID-ATLANTIC... WINDS WILL SLACKEN AND DRY CONDITIONS WILL RETURN FOR TUESDAY. HIGH TEMPERATURES WILL RANGE FROM THE MID 40S TO LOWER 60S ON FRIDAY...MAINLY THE LOWER 40S TO MID 50S ON SATURDAY AND SUNDAY... WITH MOSTLY THE 50S ON MONDAY...AND LOWER 40S TO LOWER 60S ON TUESDAY. LOWS WILL BE IN MAINLY THE 20S AND 30S...WITH COLDER SPOTS IN THE HIGH PEAKS OF THE ADIRONDACKS AND GREENS POSSIBLE FRIDAY AND SATURDAY NIGHTS. ALBANY/S NORMAL HIGHS AND LOWS FOR THE PERIOD ARE GENERALLY MID 60S AND LOWER 40S. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... RELATIVELY TRANQUIL WEATHER OCCURRING AT THE EASTERN NY TERMINALS EARLY THIS MORNING...WITH ONLY SCT CLOUDS IN VFR RANGE. HOWEVER...THE UPPER LEVEL TROUGH THAT HAS BEEN CENTERED JUST WEST OF THE AREA THE AREA...WILL START TO FINALLY TRACK EASTWARD AND CROSS THE REGION LATER TODAY BRINGING ADDITIONAL SCT -SHRA AND BKN CLOUD COVER. CONDITIONS SHOULD REMAIN VFR MUCH OF THE TIME...EXCEPT FOR A LOW PROBABILITY OF BRIEF MVFR ASSOCIATED WITH ANY -SHRA. WILL MENTION VCSH AT ALL TAF SITES. SKIES WILL CLEAR TONIGHT IN WAKE OF THE TROUGH PASSAGE...WITH VFR CONDITIONS PREVAILING. WINDS WILL INITIALLY BE SOUTHERLY AROUND 2-6 KT EARLY THIS MORNING...SHIFTING TO THE SOUTH-SOUTHWEST AROUND 10 KT SHORTLY AFTER SUNRISE. WINDS WILL THEN BECOME SOUTHWEST BY LATE MORNING AND INCREASE TO AROUND 9-13 KT WITH SOME GUSTS OF 20-25 POSSIBLE. WINDS WILL SHIFT ONCE AGAIN LATER THIS AFTERNOON INTO THE EVENING BEHIND THE TROUGH AND WILL BECOME NORTHWEST. WINDS WILL DIMINISH AFTER DARK AS HIGH PRESSURE SETTLES IN FOR TONIGHT. .OUTLOOK... WED NGT...VFR. NO SIG WX. THU...MVFR/IFR. -SHRA LIKELY. THU NGT...MVFR/VFR...SCT -SHRA EARLY. FRI...VFR. WINDY. SAT-SUN...VFR. NO SIG WX. && .FIRE WEATHER... A STRONG LOW PRESSURE SYSTEM WILL CONTINUE MOVING NORTHWARD INTO EASTERN CANADA TONIGHT INTO WEDNESDAY. WEAK DISTURBANCES ROTATING AROUND THIS LOW WILL KEEP COOL TEMPERATURES AND LOTS OF CLOUDS AROUND THE REGION INTO WEDNESDAY...ALONG WITH THE POSSIBILITY OF SOME SHOWERS OF RAIN AND WET SNOW...PARTICULARLY ACROSS HIGHER TERRAIN. ANOTHER LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL BRING SHOWERS TO THE REGION THURSDAY AFTERNOON AND EVENING. THE RH WILL RECOVER INTO THE 80-90 PERCENT RANGE TONIGHT...THEN FALL INTO THE 35-45 PERCENT RANGE IN VALLEYS...AND 45-60 PERCENT RANGE ACROSS HIGHER ELEVATIONS WED AFTERNOON. FOR WED NT...THE RH SHOULD RECOVER TO 90-100 PERCENT...WITH AREAS OF FROST AND OR DEW POSSIBLE. WINDS WILL REMAIN FROM THE SOUTH TO SOUTHWEST AT 5-15 MPH TONIGHT...THEN VEER INTO THE WEST TO NORTHWEST BY WED AFTERNOON...AND INCREASE TO 15-25 MPH...WITH SOME GUSTS UP TO 35 MPH POSSIBLE. W/NW WINDS WILL BECOME LIGHT AND VARIABLE LATE WED NIGHT. && .HYDROLOGY... ONLY LIGHT PRECIPITATION IS EXPECTED OVER THE NEXT 24 HOURS...WITH GENERALLY LESS THAN ONE QUARTER OF AN INCH OF QPF EXPECTED ACROSS NORTHERN AREAS...SOME OF WHICH MAY BE IN THE FORM OF SNOW. ADDITIONAL SHOWERS MAY PRODUCE BETWEEN ONE QUARTER...AND ONE HALF OF AN INCH OF QPF THURSDAY INTO THURSDAY EVENING...WITH THE GREATEST AMTS POSSIBLE ACROSS NORTHERN AREAS. THIS RAINFALL SHOULD HAVE NEGLIGIBLE IMPACT ON AREA RIVERS AND STREAMS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...GJM/KL/11 SHORT TERM...KL LONG TERM...ELH AVIATION...JPV FIRE WEATHER...KL HYDROLOGY...KL
Hazardous weather outlook, Apr 24, 5:12 PM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 512 PM EDT TUE APR 24 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084- VTZ013-015-251100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM- 512 PM EDT TUE APR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK NOT INCLUDING THE SOUTHERN ADIRONDACKS...AND FOR BENNINGTON AND EASTERN WINDHAM COUNTIES OF SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST AND OR FREEZE CONDITIONS WILL BE POSSIBLE LATE WEDNESDAY NIGHT. SHOULD CONFIDENCE LEVELS INCREASE THAT THIS WILL OCCUR...THEN APPROPRIATE FROST AND OR FREEZE STATEMENTS WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-042-082-VTZ014-251100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- WESTERN WINDHAM- 512 PM EDT TUE APR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS OF EAST CENTRAL NEW YORK...AND FOR WESTERN WINDHAM COUNTY IN SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:53 PM EDT | Frost Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 16 hr |
Nearby
Freeze Warnings in New York, 2012Freeze Warnings in Vermont, 2012Freeze Warnings in Massachusetts, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.